Journal of Mathematical Sciences

, Volume 95, Issue 3, pp 2185–2191

Estimates of the levy constant for\(\sqrt p \) and class number one criterion for ℚ(\(\sqrt p \))

  • E. P. Golubeva

DOI: 10.1007/BF02172462

Cite this article as:
Golubeva, E.P. J Math Sci (1999) 95: 2185. doi:10.1007/BF02172462


Let p ≡ = 3 (mod 4) be a prime, let ℓ(\(\sqrt p \)) be the length of the period of the expansion of\(\sqrt p \) into a continued fraction, and let h(4p) be the class number of the field ℚ(\(\sqrt p \)). Our main result is as follows. For p > 91, h(4p)=1 if and only if ℓ(\(\sqrt p \)) > 0.56\(\sqrt p \)L4p(1), where L4p(1) is the corresponding Dirichlet series. The proof is based on studying linear relations between convergents of the expansion of\(\sqrt p \) into a continued fraction. Bibliography: 13 titles.

Copyright information

© Kluwer Academic/Plenum Publishers 1999

Authors and Affiliations

  • E. P. Golubeva

There are no affiliations available